I am on 2 puffs twice a day (125) for, I think, for 3and half years now. I am worried about any side affects that might result from using this long-term. The medication has helped me massively and I am now able to lead a normal life. Does anyone know of any side affects that may be a worry in the future and if there is any chance I could wean off some how?

Thank you


4 Replies

  • Inhaled steriods do not cause side affects. You should worry more about oral steriods such as prednisolone.


  • Hi les. I would go and speak to your asthma nurse about the weaning. I know after I had my youngest son for his first new year I was taken off my seretide to see what would happen to my asthma but they gave me 200mg on the brown inhaler as a replacement so I was not going 100% cold turkey so to say. I am know back on the seretide but as seperates instead of combined which works out as 50mg M/N so a total of 100mg over a 24 hour period on the green inhaler as well as 400mg M/N so again a total of 800mg on the brown inhaler over a 24 hours period and I am know on day 8 of this medication routine and I am already 80% better than I was 8 days ago. They could try lowering the dose and see how you get on and then if asthma is still highly controlled then reduce again and see how you get on and if asthma is still controlled then maybe take the seretide away and replace it with another inhaler and see what happens. My mother has been on 500mg seretide twice a day for over somewhere between 5-8 yaers. She was put on this doesage after my eldest was born but before my daughter was born but I can't remember exactly when in this 5-8 year period it was and she know has problems with her bone densisty due to the amount of steriods she has been taking through either the inhalers or oral steriods.

    Again I would say speak to you asthma nurse about redusing down the dose and see what she says she might agree to a trial period of maybe a month or so to see what happens but thsi would have to arranged with your asthma nurse and yourself

  • Hi

    I was on seritide 125 for 2 years and now I am on seritide 250 as I have had to come off my asthma tablets (can't for the life of me remember there name), I have had to come off the tablets cos my husband and I are tyring for a baby and they aren't safe but the seritide is. As far as I know apart from headaches and thrush seritide doesn't have any side effects and it's ok to take long term. xxx

  • It just came to me the asthma tablets are called Singular. :)

You may also like...